Thank you for your query at DoctorSpring.com.
I understand your concern.
I would like some additional details in order to help you better.
-How did the wound start?
-Any pus or discharge from the wound?
-Has it shown any improvement after taking Clindamycin?
-Any history of Diabetes?
If it is a highly infected wound with presence of pus or other discharge, you will need to see a doctor, a general surgeon perhaps for local wound care. If there is slough and debri within the wound, it will have to be cleared and a dressing has to be applied. All this will be done at the doctor's.
If your diarrhea has started after taking Clindamycin, it is likely to be an antibiotics-induced diarrhea. You need to start yourself on probiotic supplements like Bacid® [OTC] /Culturelle® [OTC]/ Lacto-TriBlend [OTC]/ VSL #3® [OTC]. You can take these as advised on the package labelling. Please maintain a good fluid intake to avoid dehydration and increase probiotics like yoghurt in your diet.
Its not advisable for you to take Loperamide in this setting as it will only mask the condition and severity of imbalance in the gut flora cannot be judged.
Till you visit the doctor, please continue the Clindamycin making sure that you are taking probiotic supplements alongside.
I hope this was helpful. Feel free to ask queries.
Patient replied :
The diarrhea started before I was on the clindamyocin. I mentioned it to the nursing staff but the doctor did not say anything about it. I don't know how the wound started but it could of be a insect bite that got infected. At the time there is no discharge from the wound but when it started there was pus and it was warm to touch. It is not now. The is some drainage from the wound and the area around it is red and swollen. The has been no change since I have only been on the clindamyocin for a day. My dr did not give anything for the pain . It hurts to be touched as the wound is on my stomach and is rubbing on my clothes. Should I call him this morning and see if he recommends me to started metronatazole . Sorry bout the spelling. No history of diabetes. I only have a history of PVCs and anxiety/depression.
Thank you for the additional information.
Since it has only been a day since you started on Clindamycin, it is better to wait. It should show improvement within 3 days. If it doesn't, then you can call on your doctor for additional antibiotic.
You can apply an OTC antiobiotic like topical Polysporin powder, 3-4 times daily. After dusting the wound, you can cover it with a sterile dressing. This will prevent your clothes from soiling as well as rubbing against it.
If the pain is unbearable, you can take an OTC like Ibuprofen 400 mg, once; up to 3 such tablets per day.
Let me know if I can assist you any further.